Wednesday, November 16, 2011

She Died - 11/16/11

My MBC sister with the same name as mine died on Sunday. I was not prepared to hear that today. My oncology nurse told me that even though it was against policy. She thought that I would want to know. I'm glad that she broke protocol, and it goes to show that with oncology nurses, it's not just a job. They really do care about their patients. She asked that I not say anything to anyone at the treatment center, and I didn't. Of course, it's on my Blog now, but someone would have to be totally beyond Einstein to figure out who told me.

I teared up immediately. She was younger than me. She had two boys that she loved dearly. The last time that I spoke with her, she was going to ask for a break from chemotherapy because of the fluid build-up in her lungs and stomach. She had a drain put in for her stomach, but the lungs were giving her the most problems. She was on supplemental oxygen and in a wheel chair. I thought she would come back around after a break. We both hoped for that. We both prayed for that. What happened? All we know is that she checked into the hospital on Friday, and before they could get her into hospice care, she died on Sunday.

I'm devastated. All I can think about is her beautiful bald head and that smile on her face telling me about her faith. She pulled me in. I used her faith to comfort me selfishly. She died, she died, she died . . . . I kept repeating it to myself, because I didn't want to believe it. Selfishly, again, I felt my own immortality.

Today was supposed to be a short day, but that didn't happen. Stability is present in my bones, but my liver and lungs have several new tumors. One of the liver tumors grew from 9 x 8 millimeters to 11 x 11 millimeters. I also have new tumors, "pulmonary nodules" and "lymphangitic spread of neoplasm" in the right lung, whereas previously, only the left lung was involved. One of the lung tumors grew by 1 millimeter (from 10 x 7 millimeters to 10 x 8 millimeters). Apparently, my shortness of breath, dry cough, fever, headaches, and neck and back pains may have something to do with these inflamed pulmonary nodules in my lungs.

Again, because of progression, I am kicked out of the clinical trial. I offered my research nurse my remaining seven days worth of Xeloda pills so that someone else could benefit from them. She said that she would be glad to take them, especially for a patient who didn't have insurance. The pills are paid for this cycle, and I would only have thrown them away, as I'm sure the drug company will not take them back. They are expensive a$$ pills that I've only been on for less than two months!

I'm on a two week hold to start the next clinical trial. I'll either get the tried and true Ixempra (one IV infusion, once every three weeks) or the trial drug LY2523355, which involves giving myself injections at home. I'm hoping for Ixempra, because it's easier. I don't mind shooting myself in the stomach with a needle, but I'd rather not do that, lol. My research nurse said that I could have someone do it for me. Now is the time to enlist some gullible friends, lol.

Because of my lung function, today I was given an IV infusion of steroids and an antibiotic. I was also given a prescription for a Z-pack of antibiotics (2 pills on day one, and then one pill per day for the next four days). It was also time for my Zometa infusion for my bones, so I had that, too. My oncologist also wants me to start taking over-the-counter Naproxen (i.e., Aleve). We are still having this ongoing debate about me preferring Advil, lol.

My oncology nurse was assessing my port for my drugs today, when she told me about my MBC sister with the same name as mine. How dare it take her away from her boys! How dare it take away her life! The only consolation is that she has no more worry and no more pain. However, I'm angry all over again! This damn cancer has a hell of a fight on it's hands if it thinks I'm going quietly. I'm fighting for my MBC sister, too, even though she is no longer here. Try fighting Tiger. If she goes down, you're going with her. Stupid Ass, cancer! You really screwed up this time!

End of the Rainbow by McKinley Mitchell:

I went running to the end of a rainbow
Looking for a treasure they said I would find
I found nothing but heartaches and troubles
I'm about to lose my mind

On the way, the load got heavy
And the burdens got hard to bear
None of my friends was there to help me
Left me standing in the middle of nowhere

With a heart full of pain, I was lost
So blind I couldn't see a thing
I couldn't even remember my name
They talked loud and clear

Every word, my ears could hear
In my heart was heavy
I couldn't even move
I just stood there like a silly fool

I believe...I'm going...back home
To start all over again
Left my rainbow behind me
Right where I, I began


Going, going, going, going home
I'm going home
(I'm going the end of the rainbow)
I'm going home
(I'm going the end of the rainbow)
Going, going, going, going home
I'm going home...

Rest in peace my dear, sweet MBC sister with the same name as mine.


  1. You are a tiger and you will beat that monster. And you have to do it fast, you know? We have that long walk to do and you need to be in good shape.
    I wish you lived closer so I could give you are real, as opposed to virtual hug.

  2. This may not be the a good place to do it and maybe I should not be even putting my nose into your business. Delete my comment if you think I overstepped some boundries. I just learned that Avastin, a drug commonly used in advanced stages of breast cancer got recalled. I don't know if you are on it but if you are, I thought you should know.
    Be well.

  3. Hi, Ewa! Re: Avastin. I was on it from December of last year until September of this year. It was used in conjunction with Taxol and a clinical trial drug, Everolimus (or placebo). After Taxol caused severe neuropathy for me, I was just given Avastin as a "maintenance chemotherapy". However, it did not maintain and I progressed further. Therefore, I am no longer taking that drug. Information is power, so I appreciate your comment. Take care!